Illinois, 2013Winter Weather in Illinois, December 21 to 22, 2013
December 21 to 22, 2013 · NWS ILX · 6 events in 6 counties and zones
A storm system tracked from the southern Plains on December 21st to the eastern Great Lakes on December 22nd. As it moved through central Illinois, it produced freezing rain and light ice accumulations along and northwest of a Springfield to Clinton line.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system tracked from the southern Plains on December 21st to the eastern Great Lakes on December 22nd. As it moved through central Illinois, it produced freezing rain and light ice accumulations along and northwest of a Springfield to Clinton line. Further southeast, 2 to 4 inches of rain fell along and southeast of I-70 where minor flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Dec 21, 5:43 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 21, 5:43 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
543 PM CST Sat Dec 21 2013
.DISCUSSION...
ISSUED 325 PM CST Sat Dec 21 2013
Current temperature profiles continue to make the short term a
very tricky forecast with a couple of degrees in surface readings
making a big impact. After the main storm system to our southwest
pulls through the region, a series of shortwaves in a northwest
flow will bring periodic shots of cold air and chances for light
snow every few days this upcoming holiday week.
SHORT TERM...Tonight through Monday
A strong upper level trough in the southern Plains with a coupled
upper level jet structure will continue to produce swaths of
precipitation in central and southeast Illinois through the
evening and into tonight. Plenty of low level moisture, at
unseasonably high levels for this time of year, will continue to
advect toward the region. A dry slot pushing through Oklahoma is
handled fairly well by the short range models. This feature should
shut down the heavier precipitation in southeast and east central
IL by late tonight. The deformation zone with the upper level
system will primarily be along the Mississippi River, but it will
be close enough to keep precipitation likely along and west of
I-55 into early Sunday morning.
Along and west of I-55...
Surface temperatures have gone no where today, with temperatures
just below freezing. Many of the short range models are now
indicating that the temperatures will change little this evening.
Additional rounds of precipitation will be heading into the region
during the evening. However, forecast soundings indicate that a
low level wedge of warm air will continue to produce freezing rain
and icy conditions through at least midnight. Thus, will leave the
Winter Storm Warning in place west of the Illinois River, but will
need to extend the Freezing Rain Advisory at least until midnight.
As the deformation zone approaches and the surface low moves from
SW IN to NW OH by daybreak, the low level wind field will shift to
a northwest direction. This will allow colder air to filter in
resulting in sleet to mix with the freezing rain and then change
to snow before daybreak. The best snowfall will remain well to our
northwest with amounts ranging from around 0.5 to 1 inch along the
IL river valley with up to 2-3 inches around Galesburg. Only minor
accumulations are anticipated west of I-55 to the IL River. Much
colder air and light snow/flurries will be in store for the area
for much of Sunday into early Monday.
East of I-55...
Will keep the Flood Watch going with several areas in eastern and
southeast Illinois reporting 1.50 to 3.00 inches of rain already,
with more on the way. An enhanced area of rainfall is in the area
along and south of I-70 with more in southern Illinois heading
toward the region. The NAM and GFS Precipitation Placement fields
both show this area under the gun at least through early evening.
Am thinking that an additional 1.00 to 1.50 inches of rain is
likely from Paris to Flora and points east this evening, with 0.50
to 1.00 inch along I-57.
As the aforementioned dry slot approaches from the southwest
overnight, the precipitation should shut off pretty quickly. The
colder air in the low levels is only expected to make it to I-57
by daybreak, which will keep light rain/drizzle in areas to the
east. Eventually the cold air will move in by late afternoon,
resulting in light snow/flurries.
LONG TERM...Tuesday through Saturday
Periodic shortwaves will bring very cold air into the area at
times. Zero to subzero readings can be expected west of I-55
Tuesday morning, and highs will struggle to reach the upper teens
to lower 20s during the day as Arctic high pressure settles in.
Another shortwave trough approaching on Christmas Day could bring
some light snow to the area - especially north of a Quincy to
Lincoln to just north of Champaign and Danville area. This will be
followed by another shot of very cold air later Thursday and into
Friday. A gradual warming trend is anticipated by the weekend as
the upper level flow becomes more zonal.
&&
.AVIATION...
ISSUED 535 PM CST Sat Dec 21 2013
Timing of changeover from freezing rain to rain the main forecast
challenge, especially for SPI and BMI. Large area of rain and
freezing rain continues to move across our area early this evening
as a low pressure area to our south tracks along the Ohio Valley.
Widespread IFR to LIFR conditions will continue thru most of the
day on Sunday. Models continue to suggest a mid level dry slot
to push over our area in the 04z-07z time frame effectively
shutting down the steadier precip. We may see some patchy drizzle
or freezing drizzle in spots after the dry slot moves thru later
this evening but the steadier/heavier rains should come to an
end most areas by midnight or shortly thereafter. Surface winds
will be out of the northeast to north this evening, and then as
the low shifts into east central Indiana late tonight, surface
winds will back into the northwest and west by Sunday morning
with speeds averaging from 10 to 15 kts.
Smith
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH through late tonight FOR ILZ044>046-052>057-061>063-
066>068-071>073.
FREEZING RAIN ADVISORY until Midnight CST tonight FOR ILZ031-037-
038-041>043-047>051.
WINTER STORM WARNING until 6 AM CST Sunday FOR ILZ027>030-036-
040.
&&
Hazardous weather outlook, Dec 21, 4:07 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
407 PM CST SAT DEC 21 2013
ILZ027>030-036-040-221200-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
407 PM CST SAT DEC 21 2013
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
FREEZING RAIN WILL PERSIST THROUGH THIS EVENING. ICE ACCUMULATION
MAY CLIMB BETWEEN A QUARTER INCH AND THREE TENTHS OF AN INCH
DURING THE STORM...CREATING VERY HAZARDOUS TRAVEL AND POSSIBLE
POWER OUTAGES. THE FREEZING RAIN SHOULD CHANGE TO SNOW LATER
TONIGHT...WITH 1 TO 3 INCHES OF SNOW POSSIBLE TOWARDS GALESBURG
AND A DUSTING TO ONE INCH CLOSER TO THE ILLINOIS RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOME LIGHT SNOW OR FLURRIES MAY CONTINUE SUNDAY MORNING, BUT BY
AFTERNOON ALL PRECIPITATION SHOULD COME TO AN END FOR AREAS
NORTHWEST OF THE ILLINOIS RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ031-037-038-041>043-047>051-221200-
CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
TAZEWELL-WOODFORD-
407 PM CST SAT DEC 21 2013
...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
FREEZING RAIN WILL PERSIST ACROSS MOST OF THE AREA THROUGH THIS EVENING.
THE FREEZING RAIN MAY CHANGE TO RAIN FOR A FEW HOURS THIS EVENING
IF TEMPERATURES WARM ABOVE FREEZING...BUT THIS MAY NOT OCCUR. ICE
ACCUMULATION WILL REACH ONE TO TWO TENTHS OF AN INCH. SLIPPERY
CONDITIONS WILL CREATE HAZARDOUS TRAVEL ON UNTREATED ROADS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW MAY DEVELOP SUNDAY MORNING AS LOW PRESSURE DEPARTS TO
THE NORTHEAST. SNOWFALL ACCUMULATION MAY REACH UP TO A HALF INCH
NEAR THE ILLINOIS RIVER...WITH LITTLE TO NO ACCUMULATION FARTHER
EAST-SOUTHEAST OF THE RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-052>057-061>063-066>068-071>073-221200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
407 PM CST SAT DEC 21 2013
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
HEAVY RAINFALL IS EXPECTED THROUGH MIDNIGHT...WITH RAIN ENDING BY
SUNDAY MORNING. AN ADDITIONAL HALF INCH TO 1.5 INCHES OF RAIN ARE
EXPECTED TONIGHT...BRINGING STORM TOTALS TO 1.5 TO 3 INCHES ALONG
AND SOUTHEAST OF TAYLORVILLE TO DECATUR TO CHAMPAIGN LINE...WITH
AS MUCH AS 4 INCHES POSSIBLE NEAR THE WABASH RIVER BY
LAWRENCEVILLE. THIS HEAVY RAINFALL COUPLED WITH RECENT SNOW
MELT...COULD LEAD TO FLOODING OF MANY AREA RIVERS...ESPECIALLY IN
SOUTHEAST ILLINOIS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BAK
In the hours before
Local storm report, Dec 21, 5:53 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FREEZING RAIN MOUNT PULASKI 40.01N 89.28W
12/21/2013 M0.10 INCH LOGAN IL CO-OP OBSERVER
0.41 LIQUID BUT ONLY 0.10 INCH FROZE.
0553 PM FREEZING RAIN 2 E LINCOLN 40.15N 89.33W
12/21/2013 M0.20 INCH LOGAN IL OFFICIAL NWS OBS
0.20 ICE ON GRASS AND ELEVATED SURFACES AT NWS OFFICE.
TREE BRANCHES BENDING DUE TO WEIGHT OF ICE. PAVEMENT WET.
CURRENTLY 31.5 DEGREES WITH MODERATE FREEZING RAIN. 0.60
LIQUID EVENT PRECIP SO FAR.
&&
25Local storm report, Dec 21, 6:08 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FREEZING RAIN EUREKA 40.72N 89.28W
12/21/2013 M0.10 INCH WOODFORD IL MESONET
0600 PM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/21/2013 M3.13 INCH LAWRENCE IL ASOS
EVENT TOTAL SO FAR
&&
25Local storm report, Dec 21, 6:10 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN FLORA 38.67N 88.48W
12/21/2013 M1.72 INCH CLAY IL CO-OP OBSERVER
24-HOUR RAINFALL
0636 AM FREEZING RAIN CHATHAM 39.67N 89.70W
12/21/2013 M0.05 INCH SANGAMON IL NWS EMPLOYEE
MEASURED 0.05 OF ICE ON TREES. NO ICE ON ROAD SURFACES SO
FAR.
0700 AM HEAVY RAIN HUTSONVILLE 39.11N 87.66W
12/21/2013 M1.83 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 SW EFFINGHAM 39.09N 88.59W
12/21/2013 M1.08 INCH EFFINGHAM IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SE EFFINGHAM 39.11N 88.54W
12/21/2013 M1.01 INCH EFFINGHAM IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM FREEZING RAIN BUFFALO 39.85N 89.41W
12/21/2013 E0.06 INCH SANGAMON IL CO-OP OBSERVER
ESTIMATING ABOUT ONE-SIXTEENTH OF AN INCH OF ICE COVERING
MOST SURFACES.
0700 AM HEAVY RAIN ROBINSON 39.01N 87.74W
12/21/2013 M1.80 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR RAINFALL
0715 AM FREEZING RAIN MACKINAW 40.53N 89.36W
12/21/2013 E0.10 INCH TAZEWELL IL CO-OP OBSERVER
APPROXIMATELY A TENTH OF AN INCH OF ICE COVERING MOST
SURFACES...INCLUDING ROADS AND TREES.
0800 AM FREEZING RAIN SHERMAN 39.89N 89.61W
12/21/2013 M0.03 INCH SANGAMON IL NWS EMPLOYEE
MEASURED 0.03 OF AN INCH OF ICE.
0827 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
12/21/2013 M1.12 INCH EFFINGHAM IL MESONET
MEASURED 1.12 INCHES OF RAIN SINCE FRIDAY EVENING...SWOP
REPORT.
1023 AM FREEZING RAIN RIVERTON 39.85N 89.54W
12/21/2013 E0.05 INCH SANGAMON IL MESONET
APPROXIMATELY 0.05 INCHES OF ICE COVERING MOST
SURFACES...SWOP REPORT.
1041 AM FREEZING RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/21/2013 M0.05 INCH MCLEAN IL NWS EMPLOYEE
MEASURED 0.05 OF AN INCH OF ICE.
1201 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
12/21/2013 M1.56 INCH EFFINGHAM IL MESONET
RAIN TOTAL SINCE YESTERDAY...SWOP REPORT.
0200 PM FREEZING RAIN MORTON 40.61N 89.47W
12/21/2013 M0.15 INCH TAZEWELL IL NWS EMPLOYEE
0246 PM FREEZING RAIN PEORIA 40.74N 89.61W
12/21/2013 M0.15 INCH PEORIA IL NWS EMPLOYEE
0400 PM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/21/2013 M1.81 INCH LAWRENCE IL ASOS
DAILY TOTAL SO FAR.
0403 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
12/21/2013 M1.12 INCH COLES IL MESONET
STORM TOTAL SO FAR. CORRECTED SOURCE.
0415 PM FREEZING RAIN SHERMAN 39.89N 89.61W
12/21/2013 M0.10 INCH SANGAMON IL NWS EMPLOYEE
ICE ON TREES AND GRASS. PATCHY ICE ON PAVEMENT.
0442 PM FREEZING RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/21/2013 M0.10 INCH MCLEAN IL NWS EMPLOYEE
TEMPERATURE 31. ROADS MAINLY WET WITH ICE ON ELEVATED
SURFACES.
0450 PM FREEZING RAIN SPRINGFIELD 39.78N 89.64W
12/21/2013 M0.20 INCH SANGAMON IL TRAINED SPOTTER
ICE ON TREES AND GRASS.
0455 PM FREEZING RAIN ASTORIA 40.23N 90.36W
12/21/2013 M0.10 INCH FULTON IL MESONET
A TENTH OF AN INCH OF ICE ON BUSHES AND TREES.
0505 PM FREEZING RAIN MOUNT PULASKI 40.01N 89.28W
12/21/2013 M0.10 INCH LOGAN IL CO-OP OBSERVER
0.41 LIQUID BUT ONLY 0.10 INCH FROZE.
0553 PM FREEZING RAIN 2 E LINCOLN 40.15N 89.33W
12/21/2013 M0.20 INCH LOGAN IL OFFICIAL NWS OBS
0.20 ICE ON GRASS AND ELEVATED SURFACES AT NWS OFFICE.
TREE BRANCHES BENDING DUE TO WEIGHT OF ICE. PAVEMENT WET.
CURRENTLY 31.5 DEGREES WITH MODERATE FREEZING RAIN. 0.60
LIQUID EVENT PRECIP SO FAR.
0600 PM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/21/2013 M3.13 INCH LAWRENCE IL ASOS
EVENT TOTAL SO FAR
0603 PM FREEZING RAIN EUREKA 40.72N 89.28W
12/21/2013 M0.10 INCH WOODFORD IL MESONET
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT...
INCHES LOCATION COUNTY TIME TYPE
------ ------------------- ----------- ------- -------------
0.20 2 E LINCOLN LOGAN 0553 PM FREEZING RAIN
0.20 SPRINGFIELD SANGAMON 0450 PM FREEZING RAIN
0.15 PEORIA PEORIA 0246 PM FREEZING RAIN
0.15 MORTON TAZEWELL 0200 PM FREEZING RAIN
0.10 EUREKA WOODFORD 0603 PM FREEZING RAIN
0.10 MOUNT PULASKI LOGAN 0505 PM FREEZING RAIN
0.10 ASTORIA FULTON 0455 PM FREEZING RAIN
0.10 3 NE BLOOMINGTON MCLEAN 0442 PM FREEZING RAIN
0.10 SHERMAN SANGAMON 0415 PM FREEZING RAIN
0.10 MACKINAW TAZEWELL 0715 AM FREEZING RAIN
0.06 BUFFALO SANGAMON 0700 AM FREEZING RAIN
0.05 RIVERTON SANGAMON 1023 AM FREEZING RAIN
0.05 CHATHAM SANGAMON 0636 AM FREEZING RAIN
25Local storm report, Dec 21, 6:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 E TRIMBLE 39.06N 87.67W
12/21/2013 M2.02 INCH CRAWFORD IL CO-OP OBSERVER
24 HOUR TOTAL
0646 PM FREEZING RAIN 3 W WASHINGTON 40.70N 89.49W
12/21/2013 M0.20 INCH TAZEWELL IL COUNTY OFFICIAL
MEASURED ON TREE LIMB
&&
25Local storm report, Dec 21, 7:10 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
12/21/2013 M2.36 INCH EFFINGHAM IL MESONET
EVENT TOTAL SO FAR
0703 PM FLASH FLOOD SUMNER 38.72N 87.86W
12/21/2013 LAWRENCE IL MESONET
SEVERAL STREETS UNDER WATER. IDOT AND ISP REPORT FLOODING
ON IL-33 IN LAWRENCE CO.
0702 PM FREEZING RAIN SPRINGFIELD 39.78N 89.64W
12/21/2013 M0.15 INCH SANGAMON IL MESONET
ICE MEASURED ON TREE BRANCH. NO ICE ON PAVEMENT.
&&
25Local storm report, Dec 21, 7:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
747 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN OGDEN 40.12N 87.96W
12/21/2013 M1.52 INCH CHAMPAIGN IL CO-OP OBSERVER
STORM TOTAL SO FAR. RAIN CONTINUES.
0714 PM FREEZING RAIN 1 S MOSSVILLE 40.80N 89.57W
12/21/2013 M0.10 INCH PEORIA IL MESONET
32 DEGREES
&&
25Winter Weather, Mason
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- Mason forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across Mason County, including 0.25 near Manito.
Winter Weather, De Witt
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- De Witt forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across DeWitt County, including 0.20 in Clinton.
Winter Weather, Tazewell
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- Tazewell forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across Tazewell County, including 0.20 near Washington.
Winter Weather, Logan
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across Logan County, including 0.20 near Lincoln.
Winter Weather, Sangamon
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- Sangamon forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across Sangamon County, including 0.20 in Springfield.
Winter Weather, Peoria
- When
- December 21, 8:00 PM CST to December 22, 2:00 AM CST
- Where
- Peoria forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Weather observers measured between one tenth and one quarter of an inch of freezing rain across Peoria County, including 0.15 in Peoria.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490117, 490118, 490119, 490120, 490121, 490122.